It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi NJ

Glad to see your thread. Smiles.

NJ, I do think that you are showing signs of withdrawal for sure. The anxiety you have spoken about is particularly an indicator of coming off Xanax of any form. Are you addicted to the Niravam? Well, there is a very fine line between dependency and addiction. The dependent person is someone who goes through the withdrawl and has no more inclination to take the narcotic, whatever it is. The addicted person will go through the withdrawal and have constant, never-ending thoughts of using the narcotic again and often will act upon the thoughts even when they try their darndest not to. There is a formal, much more symantically correct definition to the difference between the two, but I can not remember it exactly. This is just kind of how I think about it.

Using it more often than prescribed is certainly a sign of addictive [B]behavior[/B]. I am not saying you are addicted, but that your behavior is symptomatic of addictive behavior. There is a difference there, okay?

But the bottom line is that withdrawal of any kind from a benzo (common term for any drug that "relaxes" us, is the same. It cause high anxiety and throughout the day we can swing easily from not being able to control the anxiety to crashing and sleeping hard for short periods of time. Coming off the drug abruptly can easily cause seizures and definitely causes high anxiety. This is not to scare you, but to inform you. I am sure your doctor is not quite totally aware of this or else is acting on the assumption that withdrawing from such a small amount is not going to be an impossible task. It is vital, absolutely vital, that you talk to him with full disclosure of exactly how often you have been taking it and that you are suffering from withdrawal. It is [B]not[/B] the first time a doctor has heard this at all unless he is totally a brand new kid just out of school. And even then, he had to at least be aware of the possibility. If you tell him the absolute truth, and he refuses to work with you, then, indeed, find another doctor.

Yes, sleep can definitely be a problem when we work weird shifts. Our bodies keep getting thrown out of sync from their natural patterns. I have, at different times,in years past, tried over-the-counter sleep aids. I, too, tried Ambien. They always gave me bad dreams and I never rested well in the end anyway. At my family doctor's suggestion, I now use one 3mg capsule of Melatonin, a natural hormone that our bodies produce after 3 PM everyday that gets our bodies ready for sleep. It relaxes me and I usually sleep pretty well with it, even on this ongoing Xanax taper.

You can not ween off the form of xanax you are taking because it would be dangerous to break those pilss.. an absolute no-no. I think that, perhaps, a switch to a regular .25 mg tab of Xanax could be the way to go because the regular tabs CAN be broken. They take about a 1/2 hour to kick in. using those, you could drop the dose by a 1/4 tab every two weeks or so. It would cause less anxiety, but there is no way to escape some anxiety in withdrawal.

Take some time to read lots and lots of threads on this board and you will gain so much knowledge and strangth from those who have gone before us. While there[B]is[/B] a difference betwen withdrawing from xanax vs other drugs, the same basic premises remain steady. Total honesty (especially with our treating doctors), a plan that is adhered to, and a plan for our 'aftercare' so that we do not slip into bad habits again.

Okay, much more to share, but enough for today. Chuckles. Even not on the xanax taper, I can be long-winded.

Go read. Come back and post often.
reach





All times are GMT -7. The time now is 07:21 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!